Colorado, 2014Flash Flooding in Colorado, August 14, 2014
August 14, 2014 · NWS PUB · 2 events in 2 counties and zones
Heavy rainfall amounts and rates caused flash flooding west of Divide on US Highway 24 and over portions of Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall amounts and rates caused flash flooding west of Divide on US Highway 24 and over portions of Colorado Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 14, 10:30 AM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT THU AUG 14 2014
.UPDATE...
ISSUED AT 1015 AM MDT THU AUG 14 2014
UPDATED TO ISSUE A FLASH FLOOD WATCH FOR THE CONTINENTAL DIVIDE
AND EL PASO AND TELLER COUNTIES...PRIMARILY FOR BURN SCARS.
DECISION WAS PRIMARILY DRIVEN BY VERY HIGH PRECIPITABLE WATERS
RUNNING 150-180% OF NORMAL. SHORTWAVE EVIDENT OUT WEST WILL BE
MOVING ACROSS NORTHERN PORTIONS OF THE FORECAST AREA SO FORCING IS
THERE...AND 12Z NAM12 ALONG WITH VARIOUS HIGH RES MODELS STILL
SUGGEST A WINDOW BETWEEN THE 2 PM AND 6 PM TIME FRAME WHERE WALDO
AND BLACK FOREST BURN SCARS WILL SEE A LINE OF CONVECTION MOVE OFF
THE MOUNTAINS. CAPE IS NOT EXCEPTIONAL...BUT THE AMOUNT OF WATER
IN THE ATMOSPHERE IS...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. PRIMARY CONCERN AREAS ARE CHAFFEE/LAKE COUNTIES (IN
CLOSER PROXIMITY TO UPPER FORCING)...AND TELLER AND EL PASO COUNTY
WHERE FRONT MAY PROVIDE AN ADDITIONAL FOCUS MECHANISM. MITIGATING
FACTORS FOR FLASH FLOODING WILL BE STORM MOTIONS WHICH SHOULD BE
TO THE NORTHEAST-EAST AT 20-30 MPH. A LITTLE LESS CERTAINTY EXISTS
FOR THE EASTERN SAN JUANS WHERE IT COULD BE TOO FAR SOUTH OF THE
BETTER FORCING...BUT CONCEPTUAL MODEL OF HIGH PRECIP WATERS AND A
VULNERABLE BURN SCAR SEEMS TO WARRANT INCLUSION. WATCH WILL RUN
FROM NOON UNTIL 9 PM. -KT
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM MDT THU AUG 14 2014
...BEST CHANCE OF HEAVY RAIN ON THE WALDO BURN SCAR WILL BE BETWEEN
2 PM AND 6 PM TODAY...
CURRENTLY...
LOTS OF MOISTURE OVER THE REGION BUT LITTLE OF IT BEING REALIZED.
SFC OBS...PWAT CHARTS...AND SATPIX SHOWING THE PLUME RUNNING N-S
OVER THE STATE OF CO. BEST FORCING WAS LOCATED ALONG THE CO/UT
BORDER...AND AT 2 AM THIS WAS WHERE THE HEAVIEST RAIN BAND WAS
OCCURRING. LIGHT SHOWERS WERE NOTED OVER THE MTNS/VALLEYS PER
RADAR...METARS...PRIVATE AND PUBLIC RAIN GAGES AND WEB CAMS...BUT
NOTHING HEAVY WAS OBVIOUS.
TODAY...
ALTHOUGH PLENTY OF MOISTURE IS OVER THE REGION AND FORCING WILL MOVE
WEST TO EAST DURING PRIME HEATING...FLOW OVER THE REGION IS WESTERLY
AND THIS PATTERN WILL NOT FAVOR A WIDESPREAD FLASH FLOOD THREAT. FOR
THIS REASON WILL ALLOW FLASH FLOOD WATCH TO EXPIRE AT 6 AM.
HOWEVER...THIS DOES NOT MEAN LOCAL FLASH FLOODING WILL NOT BE
POSSIBLE OVER THE REGION...ESPECIALLY ON THE BURN SCARS. ALL
SIMULATIONS SHOW THAT THE HEAVIEST RAIN TODAY WILL LIKELY FALL IN
AND AROUND THE PIKES PEAK REGION...AND THE WALDO BURN SCAR WILL HAVE
THE GREATEST POTENTIAL FOR FLASH FLOODING. BASED ON GUIDANCE...THE
BEST TIME PERIOD FOR HEAVY RAIN IN AND AROUND THE PIKES PEAK REGION
WILL BE BETWEEN 2 PM AND 6 PM TODAY.
AS FOR THE REST OF THE MTNS...BEST FORCING WILL MOVE OVER THE
CONTDVD DURING THE MIDDAY PERIOD AND THIS WILL BE THE BEST CHANCE OF
RAIN THIS REGION. THIS FORCING WILL THEN MOVE OVER THE EASTERN MTNS
DURING THE MID AFTERNOON TIME PERIOD. ADDITIONALLY....LOW LEVEL
CONVERGENCE WILL DEVELOP OVER THE PIKES PEAK REGION AND THIS WILL
ALLOW FOR THE POTENTIAL FOR HEAVY RAIN THIS REGION DURING THE
AFOREMENTIONED TIME PERIOD.
TONIGHT...
BEST FORCING WILL MOVE ACROSS THE PLAINS DURING THE EVENING AND
EXPECT A LINE OF SHOWERS AND STORMS...SOME PRODUCING LOCALLY HEAVY
RAIN...TO MOVE ACROSS THE PLAINS BETWEEN 6 PM AND 10 PM. MOST OF THE
ACTIVITY SHOULD BE OUT OF THE REGION BY MIDNIGHT. \/HODANISH
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 341 AM MDT THU AUG 14 2014
...THUNDERSTORMS REMAIN IN THE FORECAST...
RATHER MUDDLED FLOW PATTERN FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK. IN GENERAL...BROAD SCALE UPPER LEVEL HIGH PRESSURE WILL
REMAIN CENTERED OVER THE SOUTHWESTERN US. THIS WILL LEAVE SOUTHERN
COLORADO UNDER GENERALLY WEAK NORTHWEST FLOW UNDER THE NORTHEAST
FLANK OF THE UPPER HIGH. IN THIS SETUP...THE HIGH IS NEITHER CLOSE
ENOUGH TO COLORADO TO CAP DIURNAL CONVECTION...NOR IS IT FAR
ENOUGH AWAY TO REALLY LET ANY DECENT UPSLOPE FLOW INTO THE REGION.
SO...CONVECTION IS NOT LIKELY TO END ANY TIME SOON...NOR IS IT
LIKELY TO GROW TO GREAT PROPORTIONS. WHAT IT WILL DO IS JUST BE
AROUND...HITTING SOME AREAS ONE DAY...OTHERS THE NEXT...AND
GENERALLY NOT HITTING 90 PERCENT OF THE POPULATION MOST OF TIME.
WITH IT STILL AUGUST...AND THE SUBTROPICAL MOISTURE PLUME STILL
AROUND...THE PROSPECTS FOR LOCALLY HEAVY RAINFALL OUT OF ANY GIVEN
CELL WILL REMAIN HIGH. CONSEQUENTLY...THE POTENTIAL FOR FLASH
FLOODING WILL CONTINUE...ESPECIALLY ON AREA BURN SCARS.
THE DETAILS OF THE CONVECTION FRIDAY THROUGH WEDNESDAY JUST CAN'T BE
NAILED DOWN RIGHT NOW. HOWEVER...THE LATEST GFS...WHICH IS PROBABLY
AS GOOD AS ANY MODEL AT HANDLING SUMMERTIME CONVECTION...SUGGESTS
WEAK UPPER DISTURBANCES DROPPING SOUTHEAST ACROSS SOUTHERN COLORADO
FRIDAY AND SATURDAY THAT COULD ACT AS CONVECTIVE TRIGGERS.
THEN...SUNDAY EVENING...IT HAS A STRONGER SHORTWAVE DROPPING
SOUTHEAST...POSSIBLE INITIATING AN MCS OVER NORTHEAST COLORADO
SUNDAY EVENING THAT COULD CLIP SOUTHEAST COLORADO AS IT TRACKS
SOUTHEAST THROUGH THE NIGHT. THEN...FOR MONDAY THROUGH
WEDNESDAY...THE PATTERN GOES BACK TO WEAK UPPER DISTURBANCES
DROPPING SOUTHEAST ACROSS THE REGION ACTING AS CONVECTIVE TRIGGERS
FOR DAILY AFTERNOON AND EVENING STORMS. THAT'S THE WAY IT LOOKS
RIGHT NOW...WHICH ALREADY LOOKS DIFFERENT THAN IT DID YESTERDAY.
HMMM...I WONDER WHAT IT WILL LOOK LIKE TOMORROW. LW
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1047 AM MDT THU AUG 14 2014
DISTURBANCE OUT WEST WILL MOVE ACROSS THE REGION TODAY SPREADING
SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST. BEST
WINDOW FOR TAF SITES WILL BE BETWEEN 20Z AND 00Z. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. HAVE
INTRODUCED A TEMPO GROUP FOR TSRA INTO ALL THREE TAF SITES...WITH
KALS AND KCOS LIKELY HAVING THE BEST CHANCE. THUNDERSTORMS SHOULD
MOVE EAST OF KPUB AND KCOS BY 01Z...WITH VFR CONDITIONS EXPECTED
OVERNIGHT. FRONT WILL BRING A NORTH WIND SHIFT INTO ALL THREE TAF
SITES DURING THE LATE AFTERNOON HOURS...THOUGH THUNDERSTORMS ALONG
THIS FRONT MAY CAUSE ERRATIC WIND DIRECTIONS INITIALLY BEFORE
NORTH WINDS SPREAD IN BEHIND. WINDS WILL DECREASE DURING THE
EVENING HOURS AND WILL LIKELY INCREASE AGAIN FROM THE NORTH TO
NORTHWEST LATE FRIDAY MORNING. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ058>068-081-
082-084-085.
&&
UPDATE...KT
SHORT TERM...HODANISH
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Aug 14, 10:06 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT THU AUG 14 2014
COZ058>089-093>099-151715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1106 AM MDT THU AUG 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE MOUNTAINS AND VALLEYS TODAY...WHILE SCATTERED SHOWERS AND STORMS
ARE EXPECTED OVER THE PLAINS LATER THIS AFTERNOON AND EVENING. ANY
OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL. THE
CONTINENTAL DIVIDE OF CHAFFEE AND LAKE COUNTIES...AS WELL AS THE
BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING TODAY.
THE BEST CHANCE FOR HEAVY RAINFALL ON THE WALDO CANYON BURN SCAR
WILL BE BETWEEN 2 PM AND 6 PM.
ALL STORMS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE PERIOD. PRIMARY STORM THREATS WILL INCLUDE
LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO AROUND 40 MPH. A
FEW STORMS DURING THE PERIOD COULD RESULT IN LOCAL FLASH
FLOODING...ESPECIALLY ON AREA BURN SCARS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE REGION.
31/23
In the hours before
Special weather statement, Aug 14, 11:07 AM MST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT THU AUG 14 2014
COZ067-068-141900-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
1207 PM MDT THU AUG 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL AND WEST
CENTRAL RIO GRANDE COUNTIES UNTIL 100 PM MDT...
AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS 8 MILES NORTHWEST OF WOLF CREEK PASS...OR 45 MILES
NORTH OF DULCE...MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WEST FORK
COMPLEX BURN SCAR WITH THESE STORMS...HOWEVER IF THESE STORMS SLOW
OR INTENSIFY FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...IVY
CREEK...KITTY CREEK...RAINBOW CREEK...SODA CREEK...HOPE
CREEK...GOOSE CREEK...WOLF CREEK...WEST FORK SAN JUAN
RIVER...ROARING FORK...BEAVER CREEK...PASS CREEK...LEOPARD
CREEK...PIEDRA RIVER...ELK CREEK...LAKE CREEK...TROUT
CREEK...CIMARRON CREEK...KELLY CREEK...PARK CREEK...TURKEY
CREEK...BURRO CREEK...DECKER CREEK...SOUTH FORK RIO GRANDE... FISHER
CREEK...ARCHULETA CREEK AND LIME CREEK.
LAT...LON 3773 10674 3752 10667 3751 10671 3745 10698
3764 10703
TIME...MOT...LOC 1805Z 262DEG 7KT 3759 10687
MOORESpecial weather statement, Aug 14, 12:39 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT THU AUG 14 2014
COZ060>063-065-069-072-073-076-077-142030-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
139 PM MDT THU AUG 14 2014
...SPECIAL WEATHER STATEMENT...
AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS NEAR PONCHA PASS...OR 49 MILES
EAST OF GUNNISON...MOVING EAST AT 25 MPH.
RAINFALL AMOUNTS OF UP TO HALF AN INCH HAVE FALLEN ACROSS THE AREA
THIS AFTERNOON...WITH AN ADDITIONAL HALF INCH OF RAIN POSSIBLE...
ESPECIALLY OVER PONCHA PASS. AT THIS TIME...IT IS NOT LIKELY TO
CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...BONANZA...HOWARD...SWISSVALE AND PONCHA
PASS.
LAT...LON 3858 10584 3832 10576 3825 10596 3828 10619
3848 10623
TIME...MOT...LOC 1934Z 257DEG 23KT 3842 10602
MOORELocal storm report, Aug 14, 12:51 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN 2 NE FALCON 38.95N 104.59W
08/14/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
FELL IN PAST 20 MINUTES.
&&
KLTLocal storm report, Aug 14, 12:54 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 5 N PETERSON AFB 38.90N 104.70W
08/14/2014 M1.32 INCH EL PASO CO PUBLIC
&&
KLTSpecial weather statement, Aug 14, 1:04 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT THU AUG 14 2014
COZ065-069-142045-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
204 PM MDT THU AUG 14 2014
...SPECIAL WEATHER STATEMENT...
AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAGUACHE...OR 46 MILES NORTHWEST OF
ALAMOSA...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH PERIODS OF MODERATE TO HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SAGUACHE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3804 10629 3815 10627 3818 10592 3791 10596
TIME...MOT...LOC 2003Z 278DEG 16KT 3808 10623
MOORE
Flash Flood, El Paso
- When
- August 14, 1:07 PM MST to 2:30 PM MST
- Where
- El Paso County, 4.53 mi N of Peterson Afb to 4.35 mi NNW of Peterson Afb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.895, -104.722
Intersections along Powers Boulevard and east were flooded with flowing water greater than 6 inches deep.
Flash Flood, Teller
- When
- August 14, 3:15 PM MST to 4:00 PM MST
- Where
- Teller County, 2.22 mi E of Florissant to 2.83 mi E of Florissant
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.937, -105.249
Water and mud flows over US Highway 24 over 6 inches deep impeded traffic and caused a brief closure for clean up.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 14, 20141 death · 1 event
- Hail and Damaging Winds in Idaho, August 14, 2014$547,000 · 1.25 in hail · 7 events
- Heavy Rain in Florida, August 14, 20145 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20144 events
- Heavy Rain in Arizona, August 14, 20144 events
- Flash Flooding in Utah, August 14 to 15, 20143 events
- Coastal Flood in Maine, August 14, 2014$2,000 · 2 events
- Hail in South Dakota, August 14, 20141.25 in hail · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 14, 20142 events
- Funnel Clouds in Florida, August 14, 20142 events
- Coastal Flood in New Hampshire, August 14, 2014$1,000 · 1 event
- Waterspout in South Atlantic Coastal Waters, August 14, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528125, 528137.